Saturday, February 6, 2016

This is Kathleen. We probably shouldn't get used to her being around

This is Kathleen.  Kathleen is a wedding planner.  Kathleen's day starts with big plans to make someone else's wedding a wonderful, happy experience- and with pain.  So Kathleen takes two Tylenol.

Kathleen feels ok for a while, but by the time she's done directing the arrangement of place settings, that pain is back and it's time for two more Tylenol.  That holds her until the DJ gets the reception cranked up, at which point it's time for two more Tylenol.

Long story short- by the time Kathleen is ready to hand the happy couple their bill for her services, Kathleen has gulped down eight Tylenol to get herself through the day.

Fortunately, Kathleen's got concerned co-workers.  One of them has picked up on the fact that Kathleen is severely addicted to over-the-counter pain killers.  Not really being much of a friend, her advice isn't "hey, you really need to see a doctor, this sounds like a long-term problem that you shouldn't be masking with liver-destroying anti-inflammatories." Nope.  It's "hey, you should switch to this alternative medication."  Great friend there, Kathleen.

Kathleen has found a way to ignore the very clear and obvious warning signs her body is giving her with two pills instead of eight, which I guess is a step in the right direction.  Personally, though, I wouldn't put a lot of money down on Kathleen dying with a healthy liver.  Or living to what nowadays we'd call a ripe old age.  Because Kathleen is in denial, her coworkers apparently don't really give a damn, and no one can make her sit down with a doctor for a professional diagnosis.

This is Kathleen.  Don't get used to her being around.  I don't think it ends well for her.

1 comment:

  1. I got to be honest with you. I take ALEVE myself.
    Especially with the sinus problems that have been plaguing me incessantly lately.
    I would normally take, maybe, two ALEVE every month, or even every two months. But with all the pressure and headaches that come with sinus problems I was practically taking it just about every day
    ...until I saw a little blood in my stools. I "toned it down a bit" after that. That stuff causes stomach bleeding if taken in excess.
    Luckily my sinus problems have toned down a bit. But they still haven't gone away. Another month and I'm liable to get in touch with my physician or, if it flares up again, try the E.R.. That ALKA-SELTZER PLUS is too pricey to make a "daily beverage" of.